Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 49, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 21, 2022, 2:05 PM CDT for Dade County, Lawrence County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2022, 2:05 PM CDT (19:05 UTC)
- Expired
- Apr 21, 2022, 2:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Dade County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 32 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -379 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
314
WUUS53 KSGF 211905
SVRSGF
MOC057-109-211945-
/O.NEW.KSGF.SV.W.0049.220421T1905Z-220421T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
205 PM CDT Thu Apr 21 2022
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northeastern Lawrence County in southwestern Missouri...
Southeastern Dade County in southwestern Missouri...
* Until 245 PM CDT.
* At 204 PM CDT, a severe thunderstorm was located near Greenfield,
moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lockwood... Everton...
South Greenfield... Pennsboro...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3728 9397 3740 9395 3742 9362 3731 9362
3728 9363 3728 9361 3725 9361
TIME...MOT...LOC 1904Z 270DEG 26KT 3734 9385
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DSA2 follow-up statements
412
WWUS53 KSGF 211934
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
234 PM CDT Thu Apr 21 2022
MOC109-211943-
/O.CAN.KSGF.SV.W.0049.000000T0000Z-220421T1945Z/
Lawrence MO-
234 PM CDT Thu Apr 21 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAWRENCE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3729 9387 3741 9386 3742 9362 3731 9362
3728 9363 3728 9383
TIME...MOT...LOC 1933Z 262DEG 23KT 3734 9376
$$
MOC057-211945-
/O.CON.KSGF.SV.W.0049.000000T0000Z-220421T1945Z/
Dade MO-
234 PM CDT Thu Apr 21 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTHEASTERN DADE COUNTY...
At 233 PM CDT, a severe thunderstorm was located over Everton, or 7
miles southeast of Greenfield, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Greenfield... Everton...
South Greenfield... Pennsboro...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3729 9387 3741 9386 3742 9362 3731 9362
3728 9363 3728 9383
TIME...MOT...LOC 1933Z 262DEG 23KT 3734 9376
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DSA816
WWUS53 KSGF 211946
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
246 PM CDT Thu Apr 21 2022
MOC057-211955-
/O.EXP.KSGF.SV.W.0049.000000T0000Z-220421T1945Z/
Dade MO-
246 PM CDT Thu Apr 21 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DADE COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
LAT...LON 3729 9387 3741 9386 3742 9362 3731 9362
3728 9363 3728 9383
TIME...MOT...LOC 1945Z 270DEG 26KT 3734 9367
$$
DSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 12:03 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 21, 12:03 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1203 PM CDT Thu Apr 21 2022 ...18Z AVIATION UPDATE... Key Messages: 1. Thunderstorm and strong/severe risk today. 2. Warmer temperatures today into Saturday. 3. Windy conditions on Friday. 4. Excessive rainfall risk Saturday into Sunday along a slow moving cold front. .SHORT TERM...(Today and tonight) Issued at 232 AM CDT Thu Apr 21 2022 A frontal boundary was bisecting the area over southern Missouri and has been the focus for shower and thunderstorm development during the late evening into the overnight hours. Dew points were in the mid to upper 50s south of the front with about 1500-2000 j/kg of elevated CAPE. Had some large hail earlier and starting to see additional scattered convection developing over northeast OK into southwest MO. Southern MO will be the focus area for additional convection during the remainder of the overnight into early Thursday morning. Should gradually see the front lift during the day with the coverage of convection diminishing over the area. There is still a risk of some hail with the stronger storms that can develop with the front in the area and elevated instability. Highs will be tricky today with the cloud cover and front beginning to lift northward. Have toned down from the NBM initialization and gone with more of a CONSSHORT/CONSALl blend for highs today which is in the low to mid 70s. By early evening the front will have lifted into the northern portion of the CWA and the main convection will shift to north of the area as a low level jet develops over the area. Some convection will be possible in our northern CWA near the front, but the higher pops and main severe chances will be north and west of the area. Higher dewpoints will lift north into the area and lows tonight will be mild in the low to mid 60s. .LONG TERM...(Friday through Wednesday) Issued at 232 AM CDT Thu Apr 21 2022 On Friday, the upper level ridge will be over the area and will see the surface pressure gradient tighten up over the plains and western CWA as low pressure over the eastern Rockies and high plains begins to strengthen. We could see some wind gusts of 35 to 40 mph over the western CWA during the day. We should remain in the warm sector during on Friday with the warm front well north of the area. Highs are expected to reach the low 80s over most of the area. Main convection will remain west of the area. The dry line will move into the central plains on Friday night, but again the convection should remain west of the area. Lows will again be mild with readings in the low to mid 60s. Convection could start moving into the area later in the day on Saturday well out ahead of the dryline and cold front. This feature will be slow to move through the area through early Monday with a chance of training convection given the upper level flow aligning with the cold front. This is setting up for an excessive rainfall event from late Saturday into Monday morning. A cooler and drier air mass will push in behind the convection on Monday with highs returning back to the 60s into the middle of next week. Generally dry conditions are expected after this weekends system moves through. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1139 AM CDT Thu Apr 21 2022 Ceilings and visibilities will continue to rise as the fog from early this morning has lifted, and current MVFR conditions at KJLN and IFR at KBBG are expected to improve by this afternoon. Some scattered showers will be possible today as a frontal passage lifts north. Breezy south-southeast winds are expected today through tomorrow, with gusts up to 20 kts possible today, and up to 30 kts tomorrow. Otherwise, once the front lifts north of the area this evening, dry conditions are expected for the remainder of the TAF period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Melto
Hazardous weather outlook, Apr 21, 5:04 AM CDT, 9 hours 1 minute before
Hazardous Weather Outlook National Weather Service Springfield MO 504 AM CDT Thu Apr 21 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 504 AM CDT Thu Apr 21 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Elevated Fog risk. DISCUSSION... Areas of dense fog will be possible this morning over parts of southeast Kansas into west central and southwest Missouri. Visiblity will drop to a half mile or less at times through the mid morning. A dense fog advisory is in effect until 10 AM. Scattered thunderstorms will be possible near a frontal boundary which will be bisecting the area today. Some of the stronger storms may produce hail to the size of quarters and wind gusts up to 60 mph. The main coverage of storms through this morning will be over southern Missouri and southeast Kansas. This will shift into central Missouri by tonight as the front lifts north. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gusty winds up to 40 mph will also be possible Friday and Saturday over southeast Kansas and western Missouri. A cold front will move into the area this weekend into early next week and will bring additional showers and storms to the area along with the increasing potential for heavy rainfall and flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Apr 21, 9:23 AM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
923 AM CDT THU APR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 AM FLOOD MCDOWELL 36.82N 93.79W
04/21/2022 BARRY MO DEPT OF HIGHWAYS
HIGHWAY C AT THE FLAT CREEK LOW WATER
CROSSING IS CLOSED DUE TO FLOODING OVER THE
ROADWAY.
&&
CKRLocal storm report, Apr 21, 9:24 AM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
924 AM CDT THU APR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM FLOOD STELLA 36.76N 94.19W
04/21/2022 NEWTON MO DEPT OF HIGHWAYS
HIGHWAY A IN STELLA IS CLOSED DUE TO
FLOODING OVER THE ROADWAY.
&&
CKRLocal storm report, Apr 21, 9:27 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
927 AM CDT THU APR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM FLOOD 5 ESE GOODMAN 36.73N 94.32W
04/21/2022 MCDONALD MO PUBLIC
HIGHWAY CC NEAR ELKHORN BRANCH HAS WATER
OVER THE ROADWAY.
&&
CKRLocal storm report, Apr 21, 9:53 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
953 AM CDT THU APR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM FLOOD 4 WSW RIDGLEY 36.68N 94.09W
04/21/2022 MCDONALD MO DEPT OF HIGHWAYS
HIGHWAY U IS CLOSED AT THE MIKES CREEK LOW
WATER CROSSING DUE TO FLOODING OVER THE
ROADWAY.
&&
CKRSpecial weather statement, Apr 21, 12:31 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Springfield MO
1231 PM CDT Thu Apr 21 2022
MOZ077-211815-
Barton MO-
1231 PM CDT Thu Apr 21 2022
...A strong thunderstorm will impact portions of central Barton
County through 115 PM CDT...
At 1230 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Mindenmines, or 10 miles southwest of Lamar, moving
northeast at 25 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Lamar... Nashville...
Lamar Heights... Irwin...
Kenoma... Oakton...
Iantha... Boston...
This includes Interstate 49 between mile markers 57 and 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3764 9432 3749 9409 3735 9431 3736 9450
3743 9459
TIME...MOT...LOC 1730Z 224DEG 23KT 3743 9444
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
DSASpecial weather statement, Apr 21, 1:57 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Springfield MO
157 PM CDT Thu Apr 21 2022
KSZ073-211945-
Bourbon KS-
157 PM CDT Thu Apr 21 2022
...A strong thunderstorm will impact portions of Bourbon County
through 245 PM CDT...
At 156 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Bronson, or 12 miles southwest of Mound City,
moving east at 40 mph. Other storm in Bourbon County will also occur
toward the Ft Scott area.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Scott... Marmaton...
Uniontown... Fulton...
Redfield... Mapleton...
Petersburg... Hammond...
Devon... Harding...
Xenia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3804 9463 3792 9462 3779 9463 3772 9497
3803 9508
TIME...MOT...LOC 1856Z 262DEG 36KT 3798 9500
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 10:44 PM CDT | Special Weather Statement | SGF | Barry, McDonald | 31 min |
| Apr 20, 10:53 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 52 min |
| Apr 20, 11:42 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 33 min |
| Apr 21, 12:23 AM CDT | Special Weather Statement | SGF | Barry | 37 min |
| Apr 21, 12:32 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 28 min |
| Apr 21, 4:19 AM CDT | Flash Flood Warning | SGF | Barry, McDonald, Newton | 6 hr |
| Apr 21, 4:52 AM CDT | Dense Fog Advisory | SGF | Barton, Benton, Camden, Cedar, Christian, Dade and 18 more | 5 hr |
| Apr 21, 7:33 AM CDT | Areal Flood Advisory | SGF | Barry, Jasper, Lawrence, Newton | 6 hr |
| Apr 21, 8:02 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 7 hr |
| Apr 21, 9:13 AM CDT | Areal Flood Warning | SGF | McDonald | 12 hr |
| Apr 21, 9:31 AM CDT | Areal Flood Warning | SGF | Barry | 12 hr |
| Apr 21, 10:07 AM CDT | Areal Flood Warning | SGF | Barry, McDonald, Newton | 9 hr |
| Apr 21, 12:31 PM CDT | Special Weather Statement | SGF | Barton | 44 min |
| Apr 21, 12:39 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 51 min |
| Apr 21, 1:18 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 57 min |
| Apr 21, 2:08 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 52 min |
| Apr 21, 2:12 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 48 min |
| Apr 21, 2:39 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 37 min |
| Apr 21, 2:48 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Vernon | 42 min |
| Apr 21, 3:12 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 48 min |
| Apr 21, 3:30 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Vernon | 45 min |
| Apr 21, 3:54 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Vernon | 51 min |
| Apr 21, 3:59 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Polk | 46 min |
| Apr 21, 4:14 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 46 min |
| Apr 21, 4:21 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 39 min |
| Apr 21, 4:51 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Polk | 39 min |
| Apr 21, 4:53 PM CDT | Tornado Warning | SGF | Dallas, Greene, Polk | 37 min |
| Apr 21, 5:25 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 50 min |
| Apr 21, 5:26 PM CDT | Special Weather Statement | SGF | Polk | 34 min |
| Apr 21, 5:36 PM CDT | Tornado Warning | SGF | Dallas, Laclede, Polk, Webster | 24 min |
| Apr 21, 5:58 PM CDT | Tornado Warning | SGF | Dallas, Laclede, Webster, Wright | 47 min |
| Apr 21, 6:00 PM CDT | Special Weather Statement | SGF | Dallas | 30 min |
| Apr 21, 6:17 PM CDT | Flash Flood Warning | SGF | Cedar, Dallas, Polk, Vernon | 6 hr |
| Apr 21, 6:39 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster, Wright | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.